MAUDE Adverse Event Report: SYNTHES GMBH SMALL UNIVERSAL CHUCK WITH T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SMALL UNIVERSAL CHUCK WITH T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 393.105
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The product when twisted, doesn't close the prongs.
 
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the internal components of the locking mechanism were broke.The broken fragments were not returned for evaluation.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was performed, the external barring was move to the open/close position several times, but the locking prongs were no able to close or open.This condition is related to the damage observed on the internal components of the locking mechanism.The complaint condition was replicated; therefore, the allegation can be confirmed the overall complaint was confirmed as the observed condition of the small universal chuck with t-handle would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history lot product code: 393.105 lot number: l236927 release to warehouse date: 16.Dec.2016.Manufacturing site: werk hägendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF
im bifang 6
hägendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22167219
Report Number8030965-2025-05739
Device Sequence Number15798430
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034(10)L236927
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.105
Device Lot NumberL236927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown